Colorado, 2013Flood in Colorado, August 14 to 15, 2013
August 14 to 15, 2013 · NWS GLD · 1 event in 1 county or zone
Thunderstorms produced very heavy rainfall of 3-6 inches over Yuma and Kit Carson Counties, resulting in localized flooding southwest of Beecher Island in Yuma County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced very heavy rainfall of 3-6 inches over Yuma and Kit Carson Counties, resulting in localized flooding southwest of Beecher Island in Yuma County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 14, 10:20 PM MST, 40 minutes earlier.
Area forecast discussion, Aug 14, 10:20 PM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1120 PM MDT WED AUG 14 2013
.UPDATE...
ISSUED AT 636 PM MDT WED AUG 14 2013
ADJUSTED POPS/SKY FORECAST BASED ON LATEST RADAR TRENDS AND
RAP/HRRR. DECREASED POPS ACROSS MOST OF THE CWA THROUGH THE EARLY
EVENING...WITH INCREASING CHANCES AFTER 03Z AS ACTIVITY OVER NE
COLORADO DROPS SOUTH. STILL NOT SURE HOW FOG WILL PLAY OUT
TONIGHT...WITH ANY LINGERING THUNDERSTORMS AND OUTFLOW
COMPLICATING FORECAST. WILL KEEP PATCHY FOG MENTION TIED TO THE
EAST...HOWEVER MIGHT NEED TO EXPAND IF IT LOOKS LIKE ACTIVITY
UPSTREAM WILL FALL APART SOONER THAN GUIDANCE WOULD INDICATE.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 103 PM MDT WED AUG 14 2013
THE AIR MASS OVER THE FORECAST AREA HAS BECOME UNSTABLE WITH MIXED
LAYER CAPES AROUND 1000 J/KG. VISIBLE SATELLITE IMAGERY AND RADAR
SHOWS STORMS FORMING ON AN OUTFLOW BOUNDARY FROM CONVECTION LAST
NIGHT...MAINLY FROM BURLINGTON COLORADO TO SCOTT CITY KANSAS. MID
LEVEL SHEAR IS NOT IMPRESSIVE...SO EXPECT THESE STORMS TO PRODUCE
HEAVY RAIN AND SMALL HAIL. PARTS OF YUMA AND KIT CARSON COUNTIES
RECEIVED HEAVY RAIN LAST NIGHT. CONSIDERED A FLASH FLOOD WATCH FOR
THOSE AREAS...BUT 700 MB THETA/E AXIS IS TOO FAR WEST AND A
SUBTROPICAL CONNECTION IS NOT APPARENT FROM WATER VAPOR. IF STORMS
FORM THERE...HOWEVER...WILL HAVE TO MONITOR FOR FLOODING GIVEN SLOW
STORM MOTION. OTHERWISE...WILL KEEP A CHANCE OF CONVECTION OVER THE
ENTIRE FORECAST AREA GIVEN THE INSTABILITY. WITH LACK OF DIFFERENTIAL
CYCLONIC VORTICITY ADVECTION...CONVECTION WILL END BY 06Z. DEW
POINT DEPRESSIONS EAST OF HIGHWAY 83 WILL BE LOW ENOUGH TO ADD
PATCHY FOG TO THE FORECAST.
THERE IS A BETTER CHANCE FOR SEVERE CONVECTION THURSDAY AFTERNOON AND
EVENING. AS 500 MB RIDGE AMPLIFIES OVER THE ROCKY MOUNTAIN STATES..A
VORTICITY LOBE WILL MOVE ACROSS THE CENTRAL PLAINS BETWEEN 18Z-00Z.
EXPECT BEST LIFT TO BE ACROSS THE EASTERN HALF OF THE REGION WHERE
THE 0-6KM SHEAR WILL EXCEED 45 KNOTS. A WEAK FRONT WILL ALSO BE
POSITIONED ALONG INTERSTATE 70 PROVIDING SURFACE CONVERGENCE.
FINALLY...A 250 MB WIND MAX...THOUGH NOT IMPRESSIVE...WILL EXTEND
OVER WESTERN KANSAS. WITH THESE PARAMETERS IN PLACE...SEVERE WEATHER
IS LIKELY ESPECIALLY OVER THE SOUTHEAST HALF OF THE FORECAST AREA.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 223 PM MDT WED AUG 14 2013
FORECAST PROBLEMS WILL BE CHANCE OF PRECIPITATION THURSDAY NIGHT...
FOG POSSIBILITIES...AND HOW MUCH TO WARM TO MAKE MAXES AS AREA LOOKS
TO SEE A DRY PERIOD. SATELLITE SHOWING AN AMPLIFIED PATTERN FROM
CENTRAL PACIFIC INTO EASTERN NORTH AMERICA. AREA IS UNDER NORTHWEST
FLOW ALOFT WITH A RATHER STRONG SHORTWAVE TROUGH OVER MONTANA. FRONT
REMAINS DRAPED TO OUR WEST AND WELL TO THE SOUTH.
TO START OUT AT MID LEVELS...THE GFS WAS DOING A LITTLE BETTER THAN
THE UKMET OVERALL. ECMWF WAS DOING WELL ON THE TROUGH IN MONTANA.
NAM WAS PERFORMING THE WORST. THE SREF WAS DOING SLIGHTLY BETTER THAN
THE ECMWF ON THE SURFACE FIELD. THE CANADIAN AND UKMET WERE DOING
THE BEST ON THE LOW LEVEL THERMAL FIELD.
THURSDAY NIGHT...AS STATED ABOVE...FRONT WILL BE OVER THE AREA. ALSO
SHORTWAVE TROUGH IN NORTHWEST FLOW WILL BE MOVING THROUGH. ANALYSIS
AND PROGS SHOW THAT A DECENT PV ANOMALY IS ASSOCIATED WITH THIS
SHORTWAVE TROUGH. LEFT FRONT QUADRANT STARTS OUT OVER THE WESTERN
PORTION OF THE AREA AND WORKS ITS WAY SOUTH AND EAST THROUGH THE
NIGHT. BEST LIFT AND INSTABILITY WILL RESIDE ALONG AND TO THE EAST
OF THE COLORADO BORDER. PRECIPITATION CHANCES LOOK TO INCREASE THE
FURTHER EAST AND SOUTH YOU GO. TO TIERED THE POPS IN THAT FASHION.
THUNDERSTORMS SHOULD END NEAR OR SHORTLY AFTER MIDNIGHT.
BOUNDARY LAYER RH INCREASES IN THE LATER HALF OF THE NIGHT PER ALL
MODEL GUIDANCE. SO WILL INSERT FOG AND INCREASE SKY COVER. OVERNIGHT
TEMPERATURES HAVE BEEN ON THE COOL SIDE. SO SIDED WITH THE BETTER
PERFORMING AND COOLER GUIDANCE.
FRIDAY/FRIDAY NIGHT...FOG AND STRATUS COULD LINGER FOR A SIGNIFICANT
AMOUNT OF THE MORNING WITH LIGHT AND VARIABLE WINDS/EASTERLY
WINDS/LITTLE MIXING EXPECTED. MID/UPPER LEVEL RIDGE AND DRIER/WARMER
MID LEVEL AIR BUILDS INTO THE REGION. THIS WILL KEEP THE AREA DRY.
PER COOLER NWP/2 METER FORECASTS/BIAS ADJUSTMENT ON BETTER PERFORMING
850 MB TEMPERATURES...DID LOWER MAXES. HOWEVER...HOW FAST FOG AND
STRATUS BURN OFF WILL DETERMINE HOW WARM THE MAXES GET. FOR THE
NIGHT...SOUTHERLY WINDS ARE STRONGER...ESPECIALLY IN THE WEST.
BOUNDARY LAYER RH PROGS ARE DRIER SO AT THIS TIME WILL LEAVE ANY
MENTION OF FOG OUT ALTHOUGH THERE MAY BE PATCHY AROUND. OVERNIGHT
LOWS SHOULD BE WARMER ESPECIALLY IN THE WEST WITH THE STRONGER WINDS.
LOOKS TO BE COOLER IN THE EAST WITH THE LIGHTER WINDS.
SATURDAY...MID/UPPER LEVEL RIDGE CONTINUES TO BUILD INTO THE AREA
WITH CONTINUED DRY AND WARMER AIR ALOFT. SO DRY FORECAST CONTINUED.
LEE TROUGH STRENGTHENS DURING THE DAY. INCREASING PRESSURE GRADIENT
AND 3 HOUR PRESSURE FALLS WOULD INDICATE CONDITIONS NEARING BREEZY.
SATURDAY NIGHT THROUGH WEDNESDAY...MID/UPPER LEVEL RIDGE IS STILL IN
PLACE BUT THERE ARE DIFFERENCES IN PLACEMENT OF THE AXIS AND
AMPLITUDE. ALTHOUGH IT HAS BACKED OFF A LITTLE...THE LATEST ECMWF
STILL IS KEEPING THE IDEA OF THE RIDGE BEING DISPLACED TO THE EAST
AND FLATTENED BUY A SHORTWAVE TROUGH MOVING IN FROM THE WEST. THE
GFS AND CANADIAN PLUS ENSEMBLE OUTPUT KEEP THE IDEA OF A STRONGER
RIDGE IN PLACE.
DESPITE THOSE DIFFERENCES...THE CANADIAN AND GFS DO INDICATE THE
POSSIBILITY OF WEAK SHORTWAVE TROUGHS COMING ACROSS THE TOP OF THE
RIDGE IN THE WEAK FLOW ALOFT. THE CRH_INIT GRIDS GIVE ME A SLIGHT
CHANCE TO LOW CHANCE OF PRECIPITATION BEGINNING ON SUNDAY NIGHT.
DETERMINISTIC QPF IS LOW WITH THE GEFS PROBABILITIES SUPPORTING
THIS SAME POSSIBILITY. BELIEVE THE ECMWF IS TOO AGGRESSIVE WITH ITS
SOLUTION. HOWEVER...BECAUSE OF THE WHAT THE DETERMINISTIC AND
ENSEMBLE OUTPUT IS SHOWING...THE INIT GRIDS LOOK REASONABLE AND FIT
WITH CLIMATOLOGY AS WELL AND WILL NOT CHANGE THEM. TEMPERATURE OUTPUT
IS ALSO REASONABLE AND FITS WITH CLIMATOLOGY AS WELL.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1119 PM MDT WED AUG 14 2013
THUNDERSTORMS MOVING OVER KGLD TERMINAL SHOULD PUSH SOUTH BY
AROUND 07Z...THOUGH I COULDNT RULE OUT LINGERING ACTIVITY THROUGH
08Z. ADDITIONAL THUNDERSTORM ACTIVITY WILL PASS NORTH OF KMCK BY
09Z...HOWEVER THIS SHOULD NOT IMPACT THE TERMINAL. WITH
THUNDERSTORMS PUSHING THROUGH AND ASSOCIATED MID LEVEL CLOUDS
LINGERING IM SKEPTICAL OF LIFR CONDITIONS DEVELOPING WITH
FOG/STRATUS AROUND SUNRISE AT EITHER TERMINAL. IF THESE LOWER
CONDITIONS WERE TO OCCUR HIGHEST CONFIDENCE WOULD BE AT KMCK WHERE
I INCLUDED IFR TEMPO GROUP FOR THIS TAF ISSUANCE. AS A DISTURBANCE
MOVES THROUGH THU AFTERNOON/EVENING ADDITIONAL THUNDERSTORM
ACTIVITY COULD IMPACT BOTH TERMINALS...THOUGH BETTER CHANCES SEEM
TO BE AT KMCK WHERE I ADDED VCTS GROUP AFTER 00Z.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&
UPDATE...DR
SHORT TERM...MENTZER
LONG TERM...BULLER
AVIATION...DR
Hazardous weather outlook, Aug 14, 9:50 PM MST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1050 PM MDT WED AUG 14 2013
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151915-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1050 PM MDT WED AUG 14 2013 /1150 PM CDT WED AUG 14 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...TONIGHT
THUNDERSTORM ACTIVITY WILL CONTINUE TO MOVE SOUTH TONIGHT...AND
REMAIN GENERALLY WEST OF HIGHWAY 25. THE PRIMARY THREATS WILL BE
STRONG WINDS...ALONG WITH LOCALLY HEAVY RAINFALL WHICH COULD LEAD
TO FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE POSSIBILITY OF THUNDERSTORMS WILL CONTINUE ACROSS THE REGION
THROUGH THURSDAY NIGHT. THERE IS A SLIGHT CHANCE OF STORMS
BECOMING SEVERE ACROSS WESTERN KANSAS AND SOUTHWEST NEBRASKA
THURSDAY AFTERNOON AND EVENING WITH THE MAIN THREAT BEING LARGE
HAIL AND DAMAGING WINDS.
THE POSSIBILITY OF ISOLATED THUNDERSTORMS EACH DAY WILL RETURN
SUNDAY NIGHT AND WILL CONTINUE EACH DAY THROUGH THE MIDDLE OF
NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IN NOT ANTICIPATED...HOWEVER RAINFALL AND
FLOODING REPORTS WOULD BE APPRECIATED.
In the hours before
Local storm report, Aug 14, 7:11 PM MST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
811 PM MDT WED AUG 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLOOD 3 NW HORACE 38.51N 101.83W
08/14/2013 GREELEY KS LAW ENFORCEMENT
TWO FEET OF RUNNING WATER ACROSS ROAD 13 ONE MILE NORTH
OF ROAD O
&&
JJMSpecial weather statement, Aug 14, 7:24 PM MST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
824 PM MDT WED AUG 14 2013
COZ090-150315-
YUMA COUNTY-
824 PM MDT WED AUG 14 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...
AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 19 MILES NORTH OF BURDETT...OR 26 MILES NORTHWEST
OF CLARKVILLE...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
CLARKVILLE BY 900 PM MDT...
WINDS TO 55 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4044 10248 4032 10229 4001 10277 4006 10280
4035 10280 4044 10278
TIME...MOT...LOC 0224Z 313DEG 37KT 4063 10296
THEDESpecial weather statement, Aug 14, 8:44 PM MST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
944 PM MDT WED AUG 14 2013
COZ090-091-KSZ001-NEZ079-150415-
CHEYENNE-DUNDY-KIT CARSON COUNTY-YUMA COUNTY-
944 PM MDT WED AUG 14 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
YUMA COUNTY IN NORTHEAST COLORADO...CHEYENNE COUNTY IN NORTHWEST
KANSAS AND DUNDY COUNTY IN SOUTHWEST NEBRASKA...
AT 940 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
LAIRD TO 6 MILES EAST OF VERNON TO 9 MILES NORTHEAST OF KIRK TO
ARICKAREE SCHOOL...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
BEECHER ISLAND BY 950 PM MDT...
JOES AND IDALIA BY 955 PM MDT...
KIRK BY 1000 PM MDT...
PARKS AND HALE BY 1010 PM MDT...
ST. FRANCIS BY 1115 PM CDT...
WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3995 10156 3967 10178 3957 10193 3957 10204
3949 10205 3946 10209 3942 10270 3957 10294
3957 10281 3976 10280 3978 10258 3999 10227
4027 10205
TIME...MOT...LOC 0344Z 310DEG 35KT 4014 10203 3993 10218
3972 10249 3969 10299
THEDESpecial weather statement, Aug 14, 9:16 PM MST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1016 PM MDT WED AUG 14 2013
COZ090-091-KSZ001-013-NEZ079-150445-
CHEYENNE-DUNDY-KIT CARSON COUNTY-SHERMAN-YUMA COUNTY-
1016 PM MDT WED AUG 14 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
YUMA COUNTY IN NORTHEAST COLORADO...SHERMAN COUNTY IN NORTHWEST
KANSAS...CHEYENNE COUNTY IN NORTHWEST KANSAS AND DUNDY COUNTY IN
SOUTHWEST NEBRASKA...
AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORM OUTFLOW WINDS ALONG A LINE EXTENDING FROM 12
MILES SOUTH OF CHAMPION TO 7 MILES SOUTHEAST OF HAIGLER TO 6 MILES
SOUTHEAST OF BONNY RESERVOIR TO 6 MILES NORTHEAST OF STRATTON TO 12
MILES SOUTHEAST OF THURMAN...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
BETHUNE AND ST. FRANCIS BY 1125 PM CDT...
BURLINGTON BY 1030 PM MDT...
STRATTON AND SEIBERT BY 1035 PM MDT...
VONA AND RULETON BY 1040 PM MDT...
BIRD CITY AND MAX BY 1045 PM MDT...
WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3941 10261 3958 10219 3998 10194 4035 10183
4036 10169 4012 10132 4000 10135 4000 10141
3981 10141 3967 10144 3927 10170 3910 10212
3921 10276 3947 10316 3950 10316
TIME...MOT...LOC 0415Z 309DEG 35KT 4029 10176 3992 10185
3952 10211 3936 10252 3947 10304
THEDESpecial weather statement, Aug 14, 9:41 PM MST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1041 PM MDT WED AUG 14 2013
COZ091-092-KSZ001-002-013-014-027-150515-
CHEYENNE-CHEYENNE COUNTY-KIT CARSON
COUNTY-RAWLINS-SHERMAN-THOMAS-WALLACE-
1041 PM MDT WED AUG 14 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...KIT
CARSON COUNTY IN EAST CENTRAL COLORADO...THOMAS COUNTY IN NORTHWEST
KANSAS...SHERMAN COUNTY IN NORTHWEST KANSAS...RAWLINS COUNTY IN
NORTHWEST KANSAS AND WALLACE COUNTY IN WEST CENTRAL KANSAS...
AT 1039 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORM OUTFLOW WINDS ALONG A LINE EXTENDING FROM BIRD
CITY TO 7 MILES SOUTH OF KANORADO TO 12 MILES SOUTH OF STRATTON TO
FLAGLER...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
GOODLAND BY 1055 PM MDT...
EDSON BY 1110 PM MDT...
BREWSTER BY 1215 AM CDT...
WINDS TO 45 MPH AND RAINFALL AMOUNTS UP TO ONE HALF INCH ARE
EXPECTED WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3919 10260 3929 10212 3989 10161 3957 10112
3897 10164 3888 10211 3903 10270 3932 10316
TIME...MOT...LOC 0441Z 309DEG 35KT 3977 10160 3923 10203
3913 10251 3927 10299
THEDESpecial weather statement, Aug 14, 10:25 PM MST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1125 PM MDT WED AUG 14 2013
COZ091-092-KSZ013-027-028-150630-
CHEYENNE COUNTY-KIT CARSON COUNTY-LOGAN-SHERMAN-WALLACE-
1125 PM MDT WED AUG 14 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...KIT
CARSON COUNTY IN EAST CENTRAL COLORADO...SHERMAN COUNTY IN NORTHWEST
KANSAS...LOGAN COUNTY IN WEST CENTRAL KANSAS AND WALLACE COUNTY IN
WEST CENTRAL KANSAS...
AT 1119 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GOODLAND TO
BURLINGTON TO FLAGLER...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
WESKAN AND SHARON SPRINGS BY 1150 PM MDT...
WALLACE BY MIDNIGHT MDT...
WINONA BY 110 AM CDT...
FIRSTVIEW AND CHEYENNE WELLS BY 1220 AM MDT...
WINDS TO 45 MPH AND RAINFALL AMOUNTS UP TO ONE HALF INCH ARE
EXPECTED WITH THESE STORMS.
&&
LAT...LON 3935 10219 3951 10164 3931 10139 3914 10139
3914 10116 3895 10093 3870 10123 3870 10204
3861 10205 3861 10252 3932 10317
TIME...MOT...LOC 0524Z 315DEG 33KT 3936 10161 3900 10204
3922 10296
ROBINSONFlood, Yuma
- When
- August 14, 11:00 PM MST to August 15, 5:00 AM MST
- Where
- Yuma County, 6.04 mi NE of Idalia to 6.36 mi NE of Idalia
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.764, -102.223
Delayed public report relayed by emergency manager. Minor flooding occurred at intersection of Roads HH/13 about eight miles southwest of Beecher Island. Radar estimated 6-7 inches of rain near this location. Heaviest rainfall occurred between 10 pm and midnight MDT with flooding likely occurring between midnight and 6 am.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, August 14 to 15, 2013$560,000 · EF0 · 6 events
- Lightning Strike in Florida, August 14, 2013$100,000 · 1 event
- Tornadoes and Hail in Texas, August 14, 2013$41,000 · EF0 · 18 events
- Flash Flood in Louisiana, August 14, 2013$50,000 · 1 event
- Flash Flooding in Georgia, August 14 to 15, 2013$40,000 · 2 events
- Flash Flooding in Texas, August 14, 2013$23,000 · 2 events
- Flash Flood and Hail in Kansas, August 14, 20131.75 in hail · 12 events
- Heavy Rain in Texas, August 14, 20137 events
- Damaging Winds and Heavy Rain in Georgia, August 14 to 15, 201350 kt wind · 7 events
- Damaging Winds in Florida, August 14, 201350 kt wind · 6 events
- Flash Flooding in Alabama, August 14 to 15, 20134 events
- Damaging Winds in Georgia, August 14, 201350 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 469823.